A Caltech Library Service

Stability analysis of two-dimensional models of three-dimensional convection

Greenside, H. S. and Cross, M. C. (1985) Stability analysis of two-dimensional models of three-dimensional convection. Physical Review A, 31 (4). pp. 2492-2501. ISSN 0556-2791.

See Usage Policy.


Use this Persistent URL to link to this item:


Analytical and numerical methods are used to study the linear stability of spatially periodic solutions for various two-dimensional equations which model thermal convection in fluids. This analysis suggests new model equations that will be useful for investigating questions such as wave-number selection, pattern formation, and the onset of turbulence in large-aspect-ratio Rayleigh-Bénard systems. In particular, we construct a nonrelaxational model that has stability boundaries similar to those calculated for intermediate Prandtl-number fluids.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:©1985 The American Physical Society Received 29 October 1984
Issue or Number:4
Record Number:CaltechAUTHORS:GREpra85
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:5978
Deposited By: Archive Administrator
Deposited On:10 Nov 2006
Last Modified:02 Oct 2019 23:28

Repository Staff Only: item control page